MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S840C
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the doctor noticed blood seeping from a crack in the bifurcate luer,.After change a new catheter, the procedure continued normally".No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).The lot number for the returned sample is 18f24g0027.Returned for investigation was a 40cc 8fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number for the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging carton.Upon return, the peel away sheath was on the iabc.The supplied 40cc driveline tubing was connected to the short driveline tubing.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.Upon further investigation, a crack was noted on the iabc bifurcate luer.Dried blood was noted on the exterior surfaces of the returned iabc.No blood was noted within the helium pathway.The customer video was reviewed.The video shows blood was leaking from the crack on the iabc bifurcate luer.Furthermore, the serial number noted in the video match-es the serial number on the returned sample.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The catheter was unable to aspirated and flushed successfully due to the crack on the iabc luer end.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.Some blood and debris was noted.A de-vice history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "blood seeping from a crack in the bifurcate luer" is confirmed.During the investigation, crack was found at the injection site of the iabc bifurcate for the central lumen, which caused the reported complaint.This crack could allow a leak to occur at the injection site of the central lumen.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the crack found on the bifurcate.The root cause of the complaint is undetermined.This will be monitored for any developing trends.A non- conformance has been initiated to further investigate the issue.
 
Event or Problem Description

Brand Name
ARROW REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23342300
Report Number3010532612-2025-01012
Device Sequence Number9436135
Product Code DSP
UDI-Device Identifier00801902002679
UDI-Public(01)00801902002679(11)240709(17)260630(10)18F24G0027(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue NumberIAB-S840C
Device Lot Number18F24G0027
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer10/28/2025
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown